MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation; therefore, we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that on (b)(6) 2017, intra-op, balloon ruptured during inflation.The balloon had less pressure and the surgeon could see a shadow in the x-ray.The balloon was removed and tested on the table, it was found that contrast liquid was coming out of a hole.Patient is not allergic to contrast media.No patient complications were reported.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis: during functional analysis, the ibt was inflated and cannot hold the pressure.That indicates a leak and/or hole on the ibt.During visual analysis, the hole was confirmed and located on the distal peak of the balloon.Conclusion: based on the information provided, functional and visual analysis, the most probable root cause of the rupture of the balloon is attributed to a contact with bone splinters during surgery.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6430866
Report Number2953769-2017-00024
Device Sequence Number13643097
Product Code HRX
UDI-Device Identifier00858196001154
UDI-Public00858196001154
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Device Lot Number0008209686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date03/30/2017
05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1